MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW VESSEL CATH SET: 24 GA X 9CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW VESSEL CATH SET: 24 GA X 9CM; CATHETER, PERCUTANEOUS
Model Number IPN918734
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "central catheter inserted in accordance with ifu.A central catheter was inserted without ultrasound control; no skin incision was made.Cannulation site had no scarring.Cannulation proceeded correctly until the guidewire was removed through the central catheter.There was no resistance during insertion of the catheter or guidewire.During removal of the guidewire through the catheter, the guidewire delaminated and kinked.X-ray and guidewire after removal attached.Surgical removal of the swg together with the catheter.Venesection of the jugular vein by surgeons.New catheter placement." the patient's current condition was originally reported as "fine".However, additional information reports the patient is "deceased".It was reported "the cvc was not the cause of patient's death".Associated mdr numbers include: 3006425876-2025-00456.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided two photos for analysis.The complaint of guidewire separated during use was able to be confirmed by the photos.The first photo revealed an x-ray with an apparent portion of the guidewire that was separated within the patient.The second photo revealed the distal, separated portion of the guidewire that had separated and been removed from the patient.The customer also returned the distal portion of a separated guidewire that was pictured for evaluation.The other portion of the guidewire and the catheter were not returned.Signs of use in the form of biological material were observed on the returned guidewire portion.Visual and microscopic analysis revealed that the core wire was still present within the separated distal portion.The core wire was separated towards the distal end of the guidewire.The j-bend of the distal end of the wire was misshapen but still intact.The distal weld was intact and appeared full and spherical.Visual inspection could not be performed on the catheter as it was not returned for analysis.The outer diameter of the guidewire adjacent to the distal tip measured 0.440mm which is within the specifications of 0.432mm-0.457mm per guidewire product drawing.Dimensional analysis of the guidewire length could not be accurately performed based on the condition of the returned guidewire.Functional testing of the guide wire could not be performed based on the condition of the returned guidewire.A manual tug test confirmed the distal weld was intact and connected to the core wire.A device history record review was performed on the guidewire and catheter, and no relevant issues were identified to suggest a manufacturing issue.The instructions for use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in s pring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report that the guidewire separated was confirmed through examination of the returned sample and customer provided photos.The c ore wire was separated towards the distal end of the wire, however, the distal weld was intact.Neither the proximal portion of the guidewire nor the catheter from the reported event were returned.A device history record review was performed, and no relevant manufacturing issues were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable root cause could not be determined based upon the information provided and without the rest of the guidewire or catheter returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "central catheter inserted in accordance with ifu.A central catheter was inserted without ultrasound control; no skin incision was made.Cannulation site had no scarring.Cannulation proceeded correctly until the guidewire was removed through the central catheter.There was no resistance during insertion of the catheter or guidewire.During removal of the guidewire through the catheter, the guidewire delaminated and kinked.X-ray and guidewire after removal attached.Surgical removal of the swg together with the catheter.Venesection of the jugular vein by surgeons.New catheter placement." the patient's current condition was originally reported as "fine".However, additional information reports the patient is "deceased".It was reported "the cvc was not the cause of patient's death".Associated mdr numbers include: 3006425876-2025-00455 and 3006425876-2025-00456.

Brand Name
ARROW VESSEL CATH SET: 24 GA X 9CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22003519
Report Number3006425876-2025-00455
Device Sequence Number15734757
Product Code DQY
UDI-Device Identifier00801902009913
UDI-Public(01)00801902009913(11)230125(17)260430(10)71F23A0697(21)
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberIPN918734
Device Catalogue NumberES-04650
Device Lot Number71F23A0697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age28 DA
Patient SexFemale
Patient Weight1 KG